Arkansas, 2004Flash Flood in Arkansas, April 24, 2004
April 24, 2004 · NWS LZK · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:46 PM CST, 14 minutes earlier.
Area forecast discussion, Apr 24, 2:46 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
346 PM CDT SAT APR 24 2004
.SHORT TERM...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA TODAY. LEADING
EDGE OF STORMS IS FROM SHARP COUNTY TO DREW COUNTY AND SLOWLY MOVING
EAST. CELL MOVEMENT IS NORTHEAST. COLD FRONT IS STILL ACROSS CENTRAL
OKLAHOMA. RAIN WILL DISSIPATE ACROSS THE WEST LATE THIS
AFTERNOON...BEFORE SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT
MOVE INTO THE AREA AGAIN FOR THIS EVENING AND TONIGHT. WILL CONTINUE
THE FLASH FLOOD WATCH FOR THE SAME AREA IN NORTH AND ACROSS PARTS FO
CENTRAL ARKANSAS.
COLD FRONT SHOULD ENTER NORTHWEST CORNER OF STATE AROUND 05Z AND BE
NEAR KLZK AT 12Z. WILL CONTINUE THE CHANCES OF THUNDERSTORMS
SOUTHEAST THROUGH SUNDAY AFTERNOON. HIGH PRESSURE MOVES IN SUNDAY
NIGHT. A DRY PERIOD IS EXPECTED FOR MUCH OF NEXT WEEK.
&&
.LONG TERM...
NO MAJOR CHANGES MADE TO THE EXTENDED. SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS EXPECTED LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 64 73 52 74 / 90 50 10 10
HARRISON AR 54 67 46 67 / 60 10 10 10
HOT SPRINGS AR 64 73 52 74 / 80 50 10 10
PINE BLUFF AR 64 74 52 75 / 90 60 10 10
MOUNTAIN HOME AR 54 67 46 67 / 70 30 10 10
MONTICELLO AR 64 78 53 75 / 100 80 10 10
SEARCY AR 60 72 51 71 / 90 60 10 10
MOUNT IDA AR 60 73 52 72 / 70 40 10 10
RUSSELLVILLE AR 58 71 51 72 / 70 40 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM
CDT SUNDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...
ARZ030>034...ARZ037>039.
&&
51
Hazardous weather outlook, Apr 24, 11:45 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1245 PM CDT SAT APR 24 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1245 PM CDT SAT APR 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN
HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING.
HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT.
THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL BUT
TORNADOES ARE POSSIBLE. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME
TODAY AND TONIGHT...BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE
DURING THE LATE AFTERNOON AND EVENING. TORNADOES WILL ALSO BE
POSSIBLE ESPECIALLY DURING THE LATE EVENING.
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND
PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED
INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS
MAY BE INCLUDED.
THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING
WILL OCCUR IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA
BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO
RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME
TODAY AND TONIGHT.
29
In the hours before
Local storm report, Apr 24, 9:18 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1018 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 AM FLASH FLOOD 8 E OZONE 35.63N 93.31W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 123 BRIDGE NEAR JOHNSON/POPE COUNTY BORDER
FLOODED...PAVEMENT STRIPPED FROM BRIDGE
0930 AM FLASH FLOOD 2 E LAMAR 35.44N 93.35W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
HWY 359 CLOSED BETWEEN LAMAR AND FLAT ROCK
&&
220Local storm report, Apr 24, 9:31 AM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 E BULL SHOALS 36.38N 92.55W
04/24/2004 BAXTER AR LAW ENFORCEMENT
CAR WASHED OFF ROAD IN LAKEVIEW...OCCUPANTS HAD TO BE
RESCUED
&&
220Local storm report, Apr 24, 10:40 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD 2 S DANVILLE 35.02N 93.39W
04/24/2004 YELL AR LAW ENFORCEMENT
KINGSTON ROAD FLOODED
&&
220Local storm report, Apr 24, 12:51 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD 1 SW BULL SHOALS 36.37N 92.60W
04/24/2004 MARION AR LAW ENFORCEMENT
DAMAGE TO A DOCK ON BULL SHOALS LAKE NEAR WILD CAT SHOALS
1050 AM FLASH FLOOD 2 N MARSHALL 35.94N 92.64W
04/24/2004 SEARCY AR LAW ENFORCEMENT
ADDITIONAL MUDSLIDES ON HWY 65
1215 PM FLASH FLOOD 3 N CLARKSVILLE 35.50N 93.47W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
ADDITIONAL MUDSLIDES NEAR LUDWIG ALONG HWY 21
1230 PM FLASH FLOOD RUSSELLVILLE 35.27N 93.14W
04/24/2004 POPE AR LAW ENFORCEMENT
JIMMY LILE STREET CLOSED
1230 PM FLASH FLOOD GASSVILLE 36.28N 92.49W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 UNDER 2 FEET OF WATER
1250 PM FLASH FLOOD FLIPPIN 36.28N 92.59W
04/24/2004 MARION AR LAW ENFORCEMENT
HWY 178 FLOODED
&&
220Flash Flood, Izard
- When
- April 24, 3:00 PM CST to 5:00 PM CST
- Where
- Izard County, 2 mi E of Calico Rock
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.095, -91.913 (the zone’s center; the record gives no point)
Heavy rains caused flash flooding to occur just east of Calico Rock. Several county roads in the area were flooded and impassable for a few hours due to high water levels.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Lightning Strike in Louisiana, April 24, 2004$100,000 · 1 event
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Damaging Winds in Mississippi, April 24, 2004$6,000 · 52 kt wind · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391917.